Efudix effects continue to hold!

Another couple of weeks have gone by and still I can see the effects of the Efudex ointment!  Admittedly its only when I look close-up in the mirror, and particularly when I’m hot (and other people probably don’t notice at all), but I can still see the outline of where I applied the Efudix all the same. Long and short of it is that the skin on my nose is more pink than the rest of my face.  As I’ve said before, I know that the amount of time the skin takes to heal from Efudex ointment very much depends on the severity of reaction during treatment but I really had expected my nose to be totally back to normal by now! Don’t get me wrong, I’m not losing sleep over it and am certainly not locking myself away for fear of being seen out in public.  Heh, this is nothing – I’m glad I went through with the treatment and am thankful the Efudix has done its job.  I’m more curious than anything about how long the side effects of efudex can actually take hold for. Oh well, watch this space…

I’m still treating my nose with great care, gently moisturising it twice a day and have been taking a skin vitamin supplement in the hope that it’ll aid healing. And, I guess its working as my skin is no longer dry and my scar is looking pretty good.  I know I’ve probably been overly cautious but there you go, perhaps it was the right thing to do, who knows. Anyway, I’ve finally decided now’s the time to get back to facials. I’ve booked one for next week and am really looking forward to it. Let’s hope my nose thanks me for it!

Have recently come across this helpful online support group .  A really useful resource to share experiences and ask advice from others who have or have had a form of skin cancer. Its coming across sites like this that makes me realise what a wonderful resource the web is: its so great to be able to reach out and talk to others who understand what you’re going through, at the touch of a button. I’m going to add the link to my blog roll too for ease.

Advertisements
  1. Geri
    December 28, 2014 at 9:11 pm

    When did first start seeing it work. I am very nervous to try it; the soreness! The sores! Did it last the whole time you were using it? I have to use it once a day for 3 weeks. Help please

  2. December 28, 2014 at 11:52 pm

    Hi. The effect kicked in gradually, and it really wasn’t that bad: it looked worse than it felt, and I remember it itching more than it hurting. For me, the anticipation was worse than the actual experience. Once I started using the cream and focused on documenting my experience, I found it easier to cope with than I’d expected. Three weeks seems like a long time now but it will go quite quickly, and before you know it you’ll be at the end of your treatment and smothering on the vaseline. Good luck – it’ll be worth it.

  3. Geri stevens
    December 29, 2014 at 6:01 pm

    What do you about the effects? I didn’t know there were effects that lingered. And did you use sunblock to go outside or just makeup? I wasn’t given any information on this stuff I got it thru a Derm clinic?

    • December 29, 2014 at 8:33 pm

      I wore a large sunhat both during treatment and when recovering – not sunscreen. I smothered my nose with Vaseline once finished with Efudix and wore make-up. Wasn’t told not to and it didn’t have any side effects. My nose was very red after treatment and it took a few weeks to disappear but all fine now and no lasting effects!

  4. Geri stevens
    January 3, 2015 at 11:59 pm

    I think I made the mistake of rubbing the itchy part. I have noticed areas around my mouth where I am not applying the cream. I have been putting Vaseline on those spots but they are worse than where I am surposed to apply it. Any suggestions?

  5. January 4, 2015 at 6:27 pm

    Hi. Sorry for the delay in replying. Don’t worry about rubbing treated areas – it’s hard to when you get a really annoying itch isn’t it! Not sure about the patches where you aren’t applying Efudix. It could be something totally unrelated – perhaps something else has irritated your skin? If the Vaseline doesn’t help it might be worth having a chat to you doctor or dermatologist. Good luck.

  6. Val Gray
    May 28, 2015 at 12:33 pm

    just finished three weeks doing efudix on a lesion on my nose. Anyone want to hire a middle aged woman with looks like a big wart on her nose -lol. A friend told me to get Vit E cream,which I did for the itchiness around the lesion. I am glad I did as have been applying it three times a day. Going back to doctors in a week to see him and hoping the scab will fall off.. Hope the healing is finished in two months before we go on a first time cruise.
    I was a bit worried about using efudix for the first after reading about it on line(which the doctors say don’t do it( but no problems if you stick to just the area to be treated.

  1. No trackbacks yet.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: